Displaying similar documents to “Local/global uniform approximation of real-valued continuous functions”

Induced almost continuous functions on hyperspaces

Alejandro Illanes (2006)

Colloquium Mathematicae

Similarity:

For a metric continuum X, let C(X) (resp., 2 X ) be the hyperspace of subcontinua (resp., nonempty closed subsets) of X. Let f: X → Y be an almost continuous function. Let C(f): C(X) → C(Y) and 2 f : 2 X 2 Y be the induced functions given by C ( f ) ( A ) = c l Y ( f ( A ) ) and 2 f ( A ) = c l Y ( f ( A ) ) . In this paper, we prove that: • If 2 f is almost continuous, then f is continuous. • If C(f) is almost continuous and X is locally connected, then f is continuous. • If X is not locally connected, then there exists an almost continuous function f: X → [0,1]...

Asymmetric tie-points and almost clopen subsets of *

Alan S. Dow, Saharon Shelah (2018)

Commentationes Mathematicae Universitatis Carolinae

Similarity:

A tie-point of compact space is analogous to a cut-point: the complement of the point falls apart into two relatively clopen non-compact subsets. We review some of the many consistency results that have depended on the construction of tie-points of * . One especially important application, due to Veličković, was to the existence of nontrivial involutions on * . A tie-point of * has been called symmetric if it is the unique fixed point of an involution. We define the notion of an almost...

Special sets of reals and weak forms of normality on Isbell--Mrówka spaces

Vinicius de Oliveira Rodrigues, Victor dos Santos Ronchim, Paul J. Szeptycki (2023)

Commentationes Mathematicae Universitatis Carolinae

Similarity:

We recall some classical results relating normality and some natural weakenings of normality in Ψ -spaces over almost disjoint families of branches in the Cantor tree to special sets of reals like Q -sets, λ -sets and σ -sets. We introduce a new class of special sets of reals which corresponds to the corresponding almost disjoint family of branches being 0 -separated. This new class fits between λ -sets and perfectly meager sets. We also discuss conditions for an almost disjoint family 𝒜 being...

MAD families and P -points

Salvador García-Ferreira, Paul J. Szeptycki (2007)

Commentationes Mathematicae Universitatis Carolinae

Similarity:

The Katětov ordering of two maximal almost disjoint (MAD) families 𝒜 and is defined as follows: We say that 𝒜 K if there is a function f : ω ω such that f - 1 ( A ) ( ) for every A ( 𝒜 ) . In [Garcia-Ferreira S., Hrušák M., Ordering MAD families a la Katětov, J. Symbolic Logic 68 (2003), 1337–1353] a MAD family is called K -uniform if for every X ( 𝒜 ) + , we have that 𝒜 | X K 𝒜 . We prove that CH implies that for every K -uniform MAD family 𝒜 there is a P -point p of ω * such that the set of all Rudin-Keisler predecessors of p is dense...

Almost Prüfer v-multiplication domains and the ring D + X D S [ X ]

Qing Li (2010)

Colloquium Mathematicae

Similarity:

This paper is a continuation of the investigation of almost Prüfer v-multiplication domains (APVMDs) begun by Li [Algebra Colloq., to appear]. We show that an integral domain D is an APVMD if and only if D is a locally APVMD and D is well behaved. We also prove that D is an APVMD if and only if the integral closure D̅ of D is a PVMD, D ⊆ D̅ is a root extension and D is t-linked under D̅. We introduce the notion of an almost t-splitting set. D ( S ) denotes the ring D + X D S [ X ] , where S is a multiplicatively...

Rational approximation to real points on conics

Damien Roy (2013)

Annales de l’institut Fourier

Similarity:

A point ( ξ 1 , ξ 2 ) with coordinates in a subfield of of transcendence degree one over , with 1 , ξ 1 , ξ 2 linearly independent over , may have a uniform exponent of approximation by elements of 2 that is strictly larger than the lower bound 1 / 2 given by Dirichlet’s box principle. This appeared as a surprise, in connection to work of Davenport and Schmidt, for points of the parabola { ( ξ , ξ 2 ) ; ξ } . The goal of this paper is to show that this phenomenon extends to all real conics defined over , and that the largest...

Extension properties of Stone-Čech coronas and proper absolute extensors

A. Chigogidze (2013)

Fundamenta Mathematicae

Similarity:

We characterize, in terms of X, the extensional dimension of the Stone-Čech corona βX∖X of a locally compact and Lindelöf space X. The non-Lindelöf case is also settled in terms of extending proper maps with values in I τ L , where L is a finite complex. Further, for a finite complex L, an uncountable cardinal τ and a Z τ -set X in the Tikhonov cube I τ we find a necessary and sufficient condition, in terms of I τ X , for X to be in the class AE([L]). We also introduce a concept of a proper absolute...

On some representations of almost everywhere continuous functions on m

Ewa Strońska (2006)

Colloquium Mathematicae

Similarity:

It is proved that the following conditions are equivalent: (a) f is an almost everywhere continuous function on m ; (b) f = g + h, where g,h are strongly quasicontinuous on m ; (c) f = c + gh, where c ∈ ℝ and g,h are strongly quasicontinuous on m .

Some characterization of locally nonconical convex sets

Witold Seredyński (2004)

Czechoslovak Mathematical Journal

Similarity:

A closed convex set Q in a local convex topological Hausdorff spaces X is called locally nonconical (LNC) if for every x , y Q there exists an open neighbourhood U of x such that ( U Q ) + 1 2 ( y - x ) Q . A set Q is local cylindric (LC) if for x , y Q , x y , z ( x , y ) there exists an open neighbourhood U of z such that U Q (equivalently: b d ( Q ) U ) is a union of open segments parallel to [ x , y ] . In this paper we prove that these two notions are equivalent. The properties LNC and LC were investigated in [3], where the implication L N C L C was proved in...

Explicit construction of normal lattice configurations

Mordechay B. Levin, Meir Smorodinsky (2005)

Colloquium Mathematicae

Similarity:

We extend Champernowne’s construction of normal numbers to base b to the d case and obtain an explicit construction of a generic point of the d shift transformation of the set 0 , 1 , . . . , b - 1 d .

Topological properties of some spaces of continuous operators

Marian Nowak (2016)

Discussiones Mathematicae, Differential Inclusions, Control and Optimization

Similarity:

Let X be a completely regular Hausdorff space, E and F be Banach spaces. Let C b ( X , E ) be the space of all E-valued bounded continuous functions on X, equipped with the strict topology β. We study topological properties of the space L β ( C b ( X , E ) , F ) of all ( β , | | · | | F ) -continuous linear operators from C b ( X , E ) to F, equipped with the topology τ s of simple convergence. If X is a locally compact paracompact space (resp. a P-space), we characterize τ s -compact subsets of L β ( C b ( X , E ) , F ) in terms of properties of the corresponding sets of the representing...